MAUDE Adverse Event Report: H.S. HOSPITAL SERVICE S.P.A. TRPSYSTEM SET; BONE MARROW BIOPSY SET

H.S. HOSPITAL SERVICE S.P.A. TRPSYSTEM SET; BONE MARROW BIOPSY SET
Catalog Number TRAPJ1110
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Supposed defective products were not returned to manufacturer so it was not possible to make an evaluation.The whole batch lot was composed by (b)(4) pcs, sold worldwide and no such claims have been received.During the quality test performed in production nothing was wrong.Possible explanation to the problem: the handle does not detach from the needle until any metal deformation occurs.Metal cannula used is a standard aisi 304 tube o.D.3.0 mm, i.D.2.3 mm, if the medical device is used inside a very hard bone it could happen that the needle cannula can steaks inside the bone, under these conditions following the ifu, the device must be removed from the bone rotating the handle one turn on the right and one turn on the left in order to avoid any metal cannula deformation and after that the plastic handle detachment.The fact that two needles had the same problem maybe confirms that this detachment occurred in these conditions and that operator used the needle not in the right way as described in the ifu.We already informed our distributor about this problem in december 2017.(b)(4).
 
Event or Problem Description
As reported in mw5072812: bone marrow biopsy set.2 set broke during the procedure causing the veteran to have to be stuck three times in order to get the biopsy.The set broke at handle leaving a large needle stuck in veteran that was difficult to remove.Sa 2/2 other-equipment issue- moderate harm to patient.Bone marrow biopsy procedure to be repeated by ir.Patient underwent 3 needle attempts with one attempt resulting in handle breaking causing needle to stay in patient without handle to easily remove.Two bone marrow biopsy kits broke at point of handle leaving a large needle stuck in patient that was difficult to remove.Biopsy completed and another bone marrow procedure to be repeated by ir.

Brand Name
TRPSYSTEM SET
Common Device Name
BONE MARROW BIOPSY SET
Manufacturer (Section D)
H.S. HOSPITAL SERVICE S.P.A.
via a.vacchi 23/25
aprilia, latina 04011
IT  04011
MDR Report Key7237004
Report Number0008010312-2018-00001
Device Sequence Number13742784
Product Code KNW
UDI-Device Identifier08033003347881
UDI-Public08033003347881
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K013692
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Catalogue NumberTRAPJ1110
Device Lot Number27869
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2017
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1